Log in
AF Association
17,113 members20,203 posts

Heart racing after change in medication

Gp stopped my bisoporol and changed my ramipril to 10 mg. 2 days ago .. low and behold my heart races up to 118 beats just doing light housework . Considering I suffer from AF this is the last thing I need .

I've just got used to my new leadless pacemaker .. tempted to go back on my 5 mg bisoporol which originally I had been on 20 mg and I thought I was doing fine on the 5 ...

14 Replies
oldestnewest

Hi,, please understand I am not in anyway in the medical or health care industry. So, understand that sometimes Bisoprolol is prescribed for blood pressure and heart rate control WHEREAS ramipril is purely for blood pressure control.

I am on both and when my Bisoprolol has been reduced my heart rate has increased. I am on 5mg Bisoprolol and 10 mg Ramipril and all is ok. It's your call but whatever you decided monitor your. HR closely and report to your GP asap. Did your GP prescribe Bisoprolol in the first place or was it your consultant? Were you given a reason for stopping Bisoprolol?

John

Reply

Consultant prescribed my bisoporol many years ago I was on 10 mg twice daily ... because of new leadless pacemaker controlling only my ventrical area of my heart it was making taking heart rate down to 40 bpm . Consultant then asked me to reduce it down to 10 then 5 mg a day and record my BP as well .. because my BP was very high gp took the decision to stop bisoporol and increase my ramipril to 10 mg .

I have taken the 5mg bisoporol to try and bring my rate down and will phone gp in the morning .. I have an appt on Thursday with pacemaker clinic so they will know with the recordings what has been happening .. I actually felt as though I was going into AF hence the reason I took the bisoporol.

Reply

Bisoprolol is a bit of a tricky one because of its dual functionality and not a drug to be switched on and off....so goes all the advice I have read.

There seems to be some logic in stopping Bisoprolol and increasing the ramipril. He might have been wiser to leave things as they were until all your appointments this week or maybe give you a tweak with a small dose of Felodopine to help BP.

Good luck

John

Reply

Yep the same thing happened to me when my Bisoprolol was reduced drastically with my Heart Rate increasing to over 100 . I was, like you on a large dose of Bisoprolol, 15mgs and all was great................today I'm back on that level and all is hunky-dory. Am I glad.

Reply

Just back from gp he has restarted my bisoporol and amlodipine as blood pressure still to high .... Hopefully hunky dory this time .

Reply

Bisoprolol being a beta blocker (lowers heart rate by blocking adrenalin) I’m surprised that any doctor tells you to suddenly discontinue it. This drug needs to be slowly reduced to avoid a sudden rise in heart rate or at worst a heart attack which is a possibility especially in AF sufferers. I was on propanalol at one time and as it was a slow release capsule I was able to open the capsule and take out several pillules over several weeks therefore allowing my heart to readjust. It is of course more difficult with tablets but the GP should be able to give you reducing milligrams to use over a period of time to avoid any problems.

Reply

Saw him this morning and he has restarted my bisoporol 5mg ... and also put me on 5mg amlopodine along with ramipril 10 mg to try and bring my BP down . This is all started because of this new micra implant in my right ventrical

I'm at pacemaker clinic on Thursday so should get some answers .

Reply

Yes I went from 10mg to 5 to 2.5 to 1.25 of Bisoprolol over many months. And was advised by my Gp to take a higher dose as a PIP if Hr suddenly went up

Reply

And yet In 3 weeks I've gone from 20mg to 10 to 5 ...no wonder I felt awful and had the sense just to take one myself .

Dread to think what might have happened .

Reply

Always thought 10mg in 24hrs was max dose ?

Reply

Nope I've been on 10 mg twice daily for years ... due to my AF .It was the only tablet I could tolerate .... and 20 mg is the maximum dose .

Reply

Cheers Moses, I used to be on 10mg, didn’t slow mine down but they never tried anything different, only running at 140 bpm + for 5 months lol b4 they cardioverted me, don’t know how I survived, surprising what the human body can stand!

1 like
Reply

140 for 5 months! Bloomin nneck, I was knackered after 3.5 weeks at 140!

Reply

Rampiril washes out of your body after about 13 hours - you may be better off taking 5mg in the morning and 5mg in the evening.

Reply

You may also like...